2014, 34(4): 1269-1284. doi: 10.3934/dcds.2014.34.1269

Prescription of Gauss curvature on compact hyperbolic orbifolds

1. 

Institut de Mathématiques de Toulouse, UMR CNRS 5219, Université Toulouse III, 31062 Toulouse cedex 9, France

Received  October 2012 Revised  March 2013 Published  October 2013

In this paper, we generalize a result by Alexandrov on the Gauss curvature prescription for Euclidean convex bodies. We prove an analogous result for hyperbolic orbifolds. In addition to the duality theory for convex sets, our main tool comes from optimal mass transport.
Citation: Jérôme Bertrand. Prescription of Gauss curvature on compact hyperbolic orbifolds. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1269-1284. doi: 10.3934/dcds.2014.34.1269
References:
[1]

A. D. Aleksandrov, Existence and uniqueness of a convex surface with a given integral curvature,, C. R. (Dokl.) Acad. Sci. URSS (N. S.), 35 (1942), 131.

[2]

A. D. Alexandrov, "Convex Polyhedra,", Translated from the 1950 Russian edition by N. S. Dairbekov, (1950).

[3]

I. J. Bakelman, "Convex Analysis and Nonlinear Geometric Elliptic Equations,", With an obituary for the author by W. Rundell, (1994). doi: 10.1007/978-3-642-69881-1.

[4]

T. Barbot, F. Béguin and A. Zeghib, Prescribing Gauss curvature of surfaces in 3-dimensional spacetimes: Application to the Minkowski problem in the Minkowski space,, Ann. Inst. Fourier (Grenoble), 61 (2011), 511. doi: 10.5802/aif.2622.

[5]

J. Bertrand, Existence and uniqueness of optimal maps on Alexandrov spaces,, Adv. Math., 219 (2008), 838. doi: 10.1016/j.aim.2008.06.008.

[6]

D. Burago, Y. Burago and S. Ivanov, "A Course in Metric Geometry,", Graduate Studies in Mathematics, 33 (2001).

[7]

G. Carlier, On a theorem of Alexandrov,, J. Nonlinear Convex Anal., 5 (2004), 49.

[8]

F. Fillastre, Fuchsian convex bodies: Basics of Brunn-Minkowski theory,, Geom. Funct. Anal., 23 (2013), 295. doi: 10.1007/s00039-012-0205-4.

[9]

W. Gangbo and R. J. McCann, The geometry of optimal transportation,, Acta Math., 177 (1996), 113. doi: 10.1007/BF02392620.

[10]

P. Guan, C. Lin and X.-N. Ma, The existence of convex body with prescribed curvature measures,, Int. Math. Res. Not. IMRN, 2009 (): 1947. doi: 10.1093/imrn/rnp007.

[11]

I. Iskhakov, "On Hyperbolic Surfaces Tesselations and Equivariant Spacelike Convex Polyhedra,", Ph.D thesis, (2000).

[12]

L. Kantorovitch, On the translocation of masses,, C. R. (Doklady) Acad. Sci. URSS (N. S.), 37 (1942), 199.

[13]

F. Labourie and J.-M. Schlenker, Surfaces convexes fuchsiennes dans les espaces lorentziens à courbure constante,, Math. Ann., 316 (2000), 465. doi: 10.1007/s002080050339.

[14]

R. J. McCann, Existence and uniqueness of monotone measure-preserving maps,, Duke Math. J., 80 (1995), 309. doi: 10.1215/S0012-7094-95-08013-2.

[15]

_______, Polar factorization of maps on Riemannian manifolds,, Geom. Funct. Anal., 11 (2001), 589. doi: 10.1007/PL00001679.

[16]

V. I. Oliker, Embedding $ S^n$ into $ R^{n+1}$ with given integral Gauss curvature and optimal mass transport on $ S^n$,, Adv. Math., 213 (2007), 600. doi: 10.1016/j.aim.2007.01.005.

[17]

V. I. Oliker, The Gauss curvature and Minkowski problems in space forms,, in, 101 (1989), 107. doi: 10.1090/conm/101/1034975.

[18]

B. O'Neill, "Semi-Riemannian Geometry. With Applications to Relativity,", Pure and Applied Mathematics, 103 (1983).

[19]

A. V. Pogorelov, "Extrinsic Geometry of Convex Surfaces,", Translated from the Russian by Israel Program for Scientific Translations, (1973).

[20]

J. G. Ratcliffe, Foundations of hyperbolic manifolds,, Second edition, 149 (2006).

[21]

R. T. Rockafellar, "Convex Analysis,", Princeton Mathematical Series, (1970).

[22]

R. T. Rockafellar and R. J.-B. Wets, "Variational Analysis,", Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 317 (1998). doi: 10.1007/978-3-642-02431-3.

[23]

L. Rüschendorf, On $c$-optimal random variables,, Statist. Probab. Lett., 27 (1996), 267. doi: 10.1016/0167-7152(95)00078-X.

[24]

R. Schneider, "Convex Bodies: The Brunn-Minkowski Theory,", Encyclopedia of Mathematics and its Applications, 44 (1993). doi: 10.1017/CBO9780511526282.

[25]

C. S. Smith and M. Knott, Note on the optimal transportation of distributions,, J. Optim. Theory Appl., 52 (1987), 323. doi: 10.1007/BF00941290.

[26]

C. Villani, "Topics in Optimal Transportation,", Graduate Studies in Mathematics, 58 (2003). doi: 10.1007/b12016.

[27]

_______, "Optimal Transport. Old and New,", Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 338 (2009). doi: 10.1007/978-3-540-71050-9.

show all references

References:
[1]

A. D. Aleksandrov, Existence and uniqueness of a convex surface with a given integral curvature,, C. R. (Dokl.) Acad. Sci. URSS (N. S.), 35 (1942), 131.

[2]

A. D. Alexandrov, "Convex Polyhedra,", Translated from the 1950 Russian edition by N. S. Dairbekov, (1950).

[3]

I. J. Bakelman, "Convex Analysis and Nonlinear Geometric Elliptic Equations,", With an obituary for the author by W. Rundell, (1994). doi: 10.1007/978-3-642-69881-1.

[4]

T. Barbot, F. Béguin and A. Zeghib, Prescribing Gauss curvature of surfaces in 3-dimensional spacetimes: Application to the Minkowski problem in the Minkowski space,, Ann. Inst. Fourier (Grenoble), 61 (2011), 511. doi: 10.5802/aif.2622.

[5]

J. Bertrand, Existence and uniqueness of optimal maps on Alexandrov spaces,, Adv. Math., 219 (2008), 838. doi: 10.1016/j.aim.2008.06.008.

[6]

D. Burago, Y. Burago and S. Ivanov, "A Course in Metric Geometry,", Graduate Studies in Mathematics, 33 (2001).

[7]

G. Carlier, On a theorem of Alexandrov,, J. Nonlinear Convex Anal., 5 (2004), 49.

[8]

F. Fillastre, Fuchsian convex bodies: Basics of Brunn-Minkowski theory,, Geom. Funct. Anal., 23 (2013), 295. doi: 10.1007/s00039-012-0205-4.

[9]

W. Gangbo and R. J. McCann, The geometry of optimal transportation,, Acta Math., 177 (1996), 113. doi: 10.1007/BF02392620.

[10]

P. Guan, C. Lin and X.-N. Ma, The existence of convex body with prescribed curvature measures,, Int. Math. Res. Not. IMRN, 2009 (): 1947. doi: 10.1093/imrn/rnp007.

[11]

I. Iskhakov, "On Hyperbolic Surfaces Tesselations and Equivariant Spacelike Convex Polyhedra,", Ph.D thesis, (2000).

[12]

L. Kantorovitch, On the translocation of masses,, C. R. (Doklady) Acad. Sci. URSS (N. S.), 37 (1942), 199.

[13]

F. Labourie and J.-M. Schlenker, Surfaces convexes fuchsiennes dans les espaces lorentziens à courbure constante,, Math. Ann., 316 (2000), 465. doi: 10.1007/s002080050339.

[14]

R. J. McCann, Existence and uniqueness of monotone measure-preserving maps,, Duke Math. J., 80 (1995), 309. doi: 10.1215/S0012-7094-95-08013-2.

[15]

_______, Polar factorization of maps on Riemannian manifolds,, Geom. Funct. Anal., 11 (2001), 589. doi: 10.1007/PL00001679.

[16]

V. I. Oliker, Embedding $ S^n$ into $ R^{n+1}$ with given integral Gauss curvature and optimal mass transport on $ S^n$,, Adv. Math., 213 (2007), 600. doi: 10.1016/j.aim.2007.01.005.

[17]

V. I. Oliker, The Gauss curvature and Minkowski problems in space forms,, in, 101 (1989), 107. doi: 10.1090/conm/101/1034975.

[18]

B. O'Neill, "Semi-Riemannian Geometry. With Applications to Relativity,", Pure and Applied Mathematics, 103 (1983).

[19]

A. V. Pogorelov, "Extrinsic Geometry of Convex Surfaces,", Translated from the Russian by Israel Program for Scientific Translations, (1973).

[20]

J. G. Ratcliffe, Foundations of hyperbolic manifolds,, Second edition, 149 (2006).

[21]

R. T. Rockafellar, "Convex Analysis,", Princeton Mathematical Series, (1970).

[22]

R. T. Rockafellar and R. J.-B. Wets, "Variational Analysis,", Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 317 (1998). doi: 10.1007/978-3-642-02431-3.

[23]

L. Rüschendorf, On $c$-optimal random variables,, Statist. Probab. Lett., 27 (1996), 267. doi: 10.1016/0167-7152(95)00078-X.

[24]

R. Schneider, "Convex Bodies: The Brunn-Minkowski Theory,", Encyclopedia of Mathematics and its Applications, 44 (1993). doi: 10.1017/CBO9780511526282.

[25]

C. S. Smith and M. Knott, Note on the optimal transportation of distributions,, J. Optim. Theory Appl., 52 (1987), 323. doi: 10.1007/BF00941290.

[26]

C. Villani, "Topics in Optimal Transportation,", Graduate Studies in Mathematics, 58 (2003). doi: 10.1007/b12016.

[27]

_______, "Optimal Transport. Old and New,", Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 338 (2009). doi: 10.1007/978-3-540-71050-9.

[1]

Yangang Chen, Justin W. L. Wan. Numerical method for image registration model based on optimal mass transport. Inverse Problems & Imaging, 2018, 12 (2) : 401-432. doi: 10.3934/ipi.2018018

[2]

David Kinderlehrer, Adrian Tudorascu. Transport via mass transportation. Discrete & Continuous Dynamical Systems - B, 2006, 6 (2) : 311-338. doi: 10.3934/dcdsb.2006.6.311

[3]

Liran Rotem. Banach limit in convexity and geometric means for convex bodies. Electronic Research Announcements, 2016, 23: 41-51. doi: 10.3934/era.2016.23.005

[4]

Xumin Jiang. Isometric embedding with nonnegative Gauss curvature under the graph setting. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 3463-3477. doi: 10.3934/dcds.2019143

[5]

Jesus Garcia Azorero, Juan J. Manfredi, I. Peral, Julio D. Rossi. Limits for Monge-Kantorovich mass transport problems. Communications on Pure & Applied Analysis, 2008, 7 (4) : 853-865. doi: 10.3934/cpaa.2008.7.853

[6]

Qinglan Xia. An application of optimal transport paths to urban transport networks. Conference Publications, 2005, 2005 (Special) : 904-910. doi: 10.3934/proc.2005.2005.904

[7]

Cristian Enache. Maximum and minimum principles for a class of Monge-Ampère equations in the plane, with applications to surfaces of constant Gauss curvature. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1347-1359. doi: 10.3934/cpaa.2014.13.1347

[8]

Abbas Moameni. Invariance properties of the Monge-Kantorovich mass transport problem. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2653-2671. doi: 10.3934/dcds.2016.36.2653

[9]

Pengwen Chen, Changfeng Gui. Alpha divergences based mass transport models for image matching problems. Inverse Problems & Imaging, 2011, 5 (3) : 551-590. doi: 10.3934/ipi.2011.5.551

[10]

Wilfrid Gangbo, Andrzej Świech. Optimal transport and large number of particles. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1397-1441. doi: 10.3934/dcds.2014.34.1397

[11]

Boris P. Belinskiy. Optimal design of an optical length of a rod with the given mass. Conference Publications, 2007, 2007 (Special) : 85-91. doi: 10.3934/proc.2007.2007.85

[12]

Gershon Wolansky. Limit theorems for optimal mass transportation and applications to networks. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 365-374. doi: 10.3934/dcds.2011.30.365

[13]

Joel Spruck, Ling Xiao. Convex spacelike hypersurfaces of constant curvature in de Sitter space. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 2225-2242. doi: 10.3934/dcdsb.2012.17.2225

[14]

Sun-Yung Alice Chang, Xi-Nan Ma, Paul Yang. Principal curvature estimates for the convex level sets of semilinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1151-1164. doi: 10.3934/dcds.2010.28.1151

[15]

Tobias H. Colding and Bruce Kleiner. Singularity structure in mean curvature flow of mean-convex sets. Electronic Research Announcements, 2003, 9: 121-124.

[16]

Robert J. McCann. A glimpse into the differential topology and geometry of optimal transport. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1605-1621. doi: 10.3934/dcds.2014.34.1605

[17]

Paul Pegon, Filippo Santambrogio, Davide Piazzoli. Full characterization of optimal transport plans for concave costs. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 6113-6132. doi: 10.3934/dcds.2015.35.6113

[18]

A. Daducci, A. Marigonda, G. Orlandi, R. Posenato. Neuronal Fiber--tracking via optimal mass transportation. Communications on Pure & Applied Analysis, 2012, 11 (5) : 2157-2177. doi: 10.3934/cpaa.2012.11.2157

[19]

Klas Modin. Geometry of matrix decompositions seen through optimal transport and information geometry. Journal of Geometric Mechanics, 2017, 9 (3) : 335-390. doi: 10.3934/jgm.2017014

[20]

Christian Léonard. A survey of the Schrödinger problem and some of its connections with optimal transport. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1533-1574. doi: 10.3934/dcds.2014.34.1533

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (9)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]